I did not get a period this month while on the pill, only very light spotting for 1 day. I have been stresssed and had rapid weight loss and change in eating habits (eating more, actually). I have not missed any pills but have had intercourse unprotected. I have major bloating, no breast tenderness, no cravings of any kind, or fatigue but have some cramps like my period is trying to start. I am on Aviane generic for Alesse 28 TAB low dose. I used to have a period last 5 days, while on the pill 2 yrs it shortened to 3 days. I have been on this type of pill for 4 yrs. Is this normal or by some freak chance I am pregnant? I do not need to be pregnant as my last pregnancy nearly killed me. I am 30 and want my tubes tied but thought you had to have 2 children before you can do that. I do not want anymore children.
Hi, I am quite concerned about your symptoms, and have to advise you to see your doctor about this. Sorry i can't give you another answer, it could be many things, hormones, thyroid insufficiency, pregnancy could be a possibility...
You doctor will be able to give you the answer you need.
First of all, there is no law that says an age and number of children, and you had a problem with your last pregnancy. Here is some info on the pill that can help you with your questions. Birth Control pills (and nuvaring) work 3 ways. They prevent ovulation. They decrease the lining of the uterus, and they thicken the mucous at the cervix.
This means that if you take your pill every day at roughly the same time, you will not get pregnant. There are some medications that decrease the ability of the pill to work. One of them is antibiotics, so that if you’re on them you should use a backup method of birth control.
You will not get pregnant when you are on the inactive pills. YOU DO NOT OVULATE WHEN ON THE PILL.
You may have a very light or even no period from time to time because of the decrease in uterine lining.
You do not ever need to take plan B. The only reason for condoms when on the pills is to prevent STDS.
If you forget a pill your chances of getting pregnant increase slightly. The more pills your forget, the more your chance of pregnancy.
When first starting the pill you need to use back up birth control for at least the first week. After you start the pill, when you have your period has nothing to do with taking the pill. You just keep taking them one pack after the other. You do not stop them if you start spotting, you do not stop them if you don’t have a period, bleeding has nothing at all to do with when you take your pills, once you’ve started them.
I have always been cautious to my health and become very aware of many things, the pill can in fact make periods show less and some not at all. However, its not just pregnancy that can make you miss your period.. a rapid change in diet, less or more, stress etc CAN in fact course you to miss a period.
On another note, the pill is 99% protective and even during your 7 day break, if the pill is taken correctly, you are protected.. although, we all know that if you like intercourse whilst you are flowing, the percentage can be lower. If you have had diarrhoea at all after taking the pill or been sick, it can course the pill to be counteracted as its flushed out your system.
It sounds like you have been on this same pill for some time, so you have experience with when to expect your menses, and how light and long it lasts.
For me, though? The longer I'm on a low-dose pill, the less and less frequently I get my period. Now it's to where I don't get one at all! It started out with 7 days, heavy; then got to 3 days, light; now nothing. It's possible your body is acting just like mine has, but the true answers lie with the Doctor. Best of luck! :0)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 1 May 2013 • 2 answers
Updated 11 Dec 2013 • 1 answer
Updated 19 Feb 2014 • 1 answer
Updated 26 Sep 2014 • 1 answer
Updated 27 Jul 2018 • 1 answer